Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 3, 2000, 2:51 AM CST for Barry County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 2:51 AM CST (08:51 UTC)
- Expired
- Jan 3, 2000, 3:30 AM CST
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Barry County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 3:00 AM CST | Hail 0.88 | Cassville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 030851 SVRSGF MOC009-030930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 AM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRY COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 330 AM CST * AT 248 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS. THIS STORM WAS LOCATED 5 MILES WEST OF WASHBURN OR 10 MILES SOUTHWEST OF CASSVILLE. THE STORM WAS MOVING TO THE NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WASHBURN AND SELIGMAN THROUGH 300 AM CASSVILLE AND ROARING RIVER STATE PARK BY 320 AM HA SEVERE THUNDERSTORM WARNING MEANS THAT DAMAGING WINDS AND/OR LARGE HAIL CAN BE EXPECTED. SEEK SHELTER NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 11:05 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 2, 11:05 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1105 PM CST SUN JAN 2 2000 UPDATED ZONES TO LOWER TEMPS/INCREASE POPS AND WINDS. AREA RADARS SHOWING PCPN RADIPLY INCREASING IN COVERAGE OVER CENTRAL OK AND WRN AR. ALSO DENSE FOG FORMING OVER UNO...MENTION AREAS OF DENSE FOR ERN ZONES. VRY STRONG UPPER JET AND PACIFIC MOISTURE IS BEGINNING TO FEED CONVETION OVER SW OK AS STRONG UPPER LOW CONTINUES TO HEAD E FROM THE SWRN US., SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 5:06 AM CST | Severe Thunderstorm Warning | SGF | Taney | 24 min |
| Jan 3, 7:09 AM CST | Severe Thunderstorm Warning | SGF | Oregon | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.